MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR070502A
Medical Device Problem Codes Break (1069); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an endovascular procedure for an unknown etiology in an unspecified anatomical location utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device).Reportedly, during the procedure, the delivery system catheter advanced through an unknown size / brand introducer sheath over an unspecified size /brand guidewire to the target treatment site.During deployment, it was reported the endoprosthesis would not deploy.It was reported there was no patient harm to the patient.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent an endovascular procedure for peripheral artery disease (pad) in the left lower extremity, including iliac and femoral arteries, utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn device).The procedure included angiogram, arteriogram, venogram, percutaneous intervention with any combination of angioplasty, atherectomy, thrombolysis, thrombectomy, and stent placement.During the procedure, the delivery system catheter advanced through an unknown size/brand introducer sheath over an unspecified size/brand guidewire to the target treatment site.During deployment, the endoprosthesis would not deploy.The deployment line was pulled at a normal pace but broke.It was reported there was no distal expansion initiated from the attempted deployment the delivery catheter was withdrawn over the guidewire.The undeployed endoprosthesis had shifted down slightly on the delivery catheter, but everything else was in normal condition.It was reported there was no patient harm.
 
Additional Manufacturer Narrative
B3 / b4 / b5 / b6.Updated describe event or problem - new information received.H6 adverse event problem codes.Added medical device problem code - a0401 (break) - new information.Updated codes based on investigation findings.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The reported complaints of deployment line breakage during attempted deployment and displacement of the endoprosthesis during withdrawal could not be independently confirmed because there were no items returned for evaluation.The reported endoprosthesis displacement is consistent with withdrawal through the sheath as reported.The cause for the reported deployment line breakage during attempted deployment could not be established with the available information.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23856705
Report Number2017233-2025-06985
Device Sequence Number13297935
Product Code NIP
UDI-Device Identifier00733132623761
UDI-Public(01)00733132623761(17)280930
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR070502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale